San Diego, CA (PRWEB) January 30, 2014
Resource4thePeople announced today that its national network of attorneys will resume offering free consultations in 2014 to consumers inquiring about legal options in connection with allegations involving life-threatening side effects from Zithromax and other azithromycin-based antibiotics.
The U.S. Food and Drug Administration identified these dangerous side effects, including arrhythmia and sudden death in a March 3, 2013 Health Warning* issued to health care professionals and consumers.
“We are proud to announce that our policy of providing complimentary consultations to consumers inquiring about these concerns raised by the FDA and their legal options to seek compensation will resume in 2014,” said Resource4thePeople.
The announcement of the continuation of complimentary consultations is being made in response to numerous inquiries from consumers about whether Resource4thePeople's national network of attorneys would, after 2013, continue to offer this service, said Resource4thePeople.
“The continued increase in the number of consumers inquiring about allegations of arrhythmia and other dangerous side effects from the use of Zithromax as identified by the FDA demonstrates that there are a great number of affected consumers seeking experienced, aggressive legal help,” said Resource4thePeople.
Resource4thePeople also is announcing that it will continue to provide consumers with updates about the latest developments involving these serious health concerns, including any additional information released by the FDA.
Resource4thePeople said that the health warning issued by the FDA has been generating increasing interest from consumers who may have been affected by these concerns and are requesting information about how to seek compensation for medical and other expenses.
The FDA describes Zithromax as a macrolide antibiotic used in the treatment of bacterial infections in many parts of the body and expressed these concerns in the March 3, 2013 Health Warning:
"The U.S. Food and Drug Administration (FDA) is warning the public that azithromycin (Zithromax or Zmax) can cause abnormal changes in the electrical activity of the heart that may lead to a potentially fatal irregular heart rhythm. Patients at particular risk for developing this condition include those with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or use of certain drugs used to treat abnormal heart rhythms, or arrhythmias. This communication is a result of our review of a study by medical researchers as well as another study by a manufacturer of the drug that assessed the potential for azithromycin to cause abnormal changes in the electrical activity of the heart."
To aid consumers, Resource4thePeople's national network of attorneys are reviewing claims that involve possible symptoms of arrhythmia, sudden death and other serious health allegations involving popular antibiotics such as Zithromax.
The medications involved are known generically as azithromycin, and are sold under names such as Zithromax, Zithromax Z-Pak, Zithromax Tri-Pak and Zmax.
The following are among health symptoms being reviewed by Resource4thePeople's national network of attorneys:
fast, pounding, or irregular heart beat
wheezing or difficulty breathing or swallowing
swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
severe diarrhea (watery or bloody stools) that may occur with or without fever and stomach cramps (may occur up to 2 months or more after your treatment)
yellowing of the skin or eyes
unusual bleeding or bruising
lack of energy
loss of appetite
pain in the upper right part of the stomach
blisters or peeling of the skin
unusual muscle weakness or difficulty with muscle control
The Canadian equivalent of the FDA, Health Canada, also issued a warning about Zithromax that was posted May 16, 2013.** It warned that "Prolonged cardiac repolarization and QT interval have been seen in treatment with macrolides including azithromycin. Health care practitioners should consider the risk of fatal cardiac arrhythmias with azithromycin when prescribing antibacterial treatment for patients who are already at risk for cardiovascular events."
The FDA also sent a strongly worded warning letter*** on June 19, 2012 to the medications' manufacturer, Pfizer Inc., over language federal officials described as "false" and "misleading" in a marketing brochure.
In its letter the FDA criticized a brochure issued by Pfizer for the medications and made the following finding:
"The brochure is false or misleading because it omits and minimizes important risk information, makes unsubstantiated superiority claims, omits material facts, broadens the indication for the drug product, makes misleading efficacy claims, and makes unsubstantiated claims for Zmax."
FDA regulators also found that the brochure omitted important information that should have warned consumers about the risk of serious heart problems:
"Specifically, the brochure omits the important risk of QT prolongation associated with Zmax use. The WARNINGS AND PRECAUTIONS section of the PI states, “[p]rolonged cardiac repolarization and QT interval, imparting a risk of developing cardiac arrhythmia and torsades de pointes, have been seen in treatment with other macrolides. A similar effect with azithromycin cannot be completely ruled out in patients at increased risk for prolonged cardiac repolarization” (emphasis in original). By omitting this serious risk associated with Zmax, the brochure misleadingly suggests that the drug is safer than has been demonstrated."